Alert archive / Iowa / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 21, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 29, 2025, 9:15 PM CDT for Page County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2025, 9:15 PM CDT (02:15 UTC)
- Expired
- Mar 29, 2025, 10:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Page County, IA
The radar
The Omaha radar (KOAX), 129 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1452 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted.
176
WUUS53 KOAX 300215
SVROAX
IAC145-300300-
/O.NEW.KOAX.SV.W.0021.250330T0215Z-250330T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
915 PM CDT Sat Mar 29 2025
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Page County in southwestern Iowa...
* Until 1000 PM CDT.
* At 914 PM CDT, a severe thunderstorm was located 5 miles southwest
of Blanchard, or 7 miles northeast of Tarkio, moving northeast at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hepburn, Clarinda, Coin, Northboro, College Springs, Braddyville,
Blanchard, Yorktown, and Shambaugh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9504 4058 9537 4064 9537 4090 9510
4090 9493 4073 9493 4073 9491 4064 9491
TIME...MOT...LOC 0214Z 222DEG 35KT 4055 9532
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mead4 follow-up statements
342
WWUS53 KOAX 300226
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
926 PM CDT Sat Mar 29 2025
IAC145-300300-
/O.CON.KOAX.SV.W.0021.000000T0000Z-250330T0300Z/
Page IA-
926 PM CDT Sat Mar 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR PAGE COUNTY...
At 925 PM CDT, a severe thunderstorm was located near Blanchard, or
11 miles northeast of Tarkio, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hepburn, Clarinda, Coin, Northboro, College Springs, Braddyville,
Blanchard, Yorktown, and Shambaugh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9504 4058 9537 4064 9537 4090 9510
4090 9493 4073 9493 4073 9491 4064 9491
TIME...MOT...LOC 0225Z 224DEG 31KT 4058 9526
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mead778
WWUS53 KOAX 300233
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
933 PM CDT Sat Mar 29 2025
IAC145-300300-
/O.CON.KOAX.SV.W.0021.000000T0000Z-250330T0300Z/
Page IA-
933 PM CDT Sat Mar 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR PAGE COUNTY...
At 932 PM CDT, a severe thunderstorm was located near Coin, or 10
miles southwest of Clarinda, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hepburn, Clarinda, Coin, Northboro, College Springs, Braddyville,
Blanchard, Yorktown, and Shambaugh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9504 4058 9530 4068 9529 4090 9510
4090 9493 4073 9493 4073 9491 4064 9491
TIME...MOT...LOC 0232Z 222DEG 35KT 4064 9519
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mead586
WWUS53 KOAX 300242
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
942 PM CDT Sat Mar 29 2025
IAC145-300300-
/O.CON.KOAX.SV.W.0021.000000T0000Z-250330T0300Z/
Page IA-
942 PM CDT Sat Mar 29 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EASTERN PAGE COUNTY...
At 942 PM CDT, a severe thunderstorm was located near Shambaugh, or 4
miles southwest of Clarinda, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hepburn, Clarinda, Coin, College Springs, Braddyville, Yorktown,
Shambaugh, and Blanchard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4057 9504 4058 9522 4068 9525 4090 9510
4090 9493 4073 9493 4073 9491 4064 9491
TIME...MOT...LOC 0242Z 226DEG 34KT 4069 9507
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Mead104
WWUS53 KOAX 300257
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
957 PM CDT Sat Mar 29 2025
IAC145-300306-
/O.EXP.KOAX.SV.W.0021.000000T0000Z-250330T0300Z/
Page IA-
957 PM CDT Sat Mar 29 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PAGE COUNTY WILL
EXPIRE AT 1000 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 4057 9504 4058 9522 4068 9525 4090 9510
4090 9493 4073 9493 4073 9491 4064 9491
TIME...MOT...LOC 0256Z 222DEG 35KT 4079 9495
$$
MeadWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:04 PM CDT, 3 hours 11 minutes earlier. Its key messages:
- Showers and thunderstorms (60-90% chance) continue this afternoon into the evening hours. A marginal risk of severe weather exists across southeast Nebraska and western Iowa.
- Severe threat diminishes late this evening, with showers continuing into the overnight hours (20-40% chance). A changeover to snow will occur across northern portions of the forecast area late tonight through early Sunday morning. Snow accumulations will be light at less than a 1/2 inch.
- Showers exit the area late Sunday afternoon, with pleasant conditions expected for Monday.
- Next round of precipitation will impact the area Tuesday and Wednesday (60-90% chance), with rain, strong storms, and a rain/snow mix.
Area forecast discussion, Mar 29, 6:04 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 604 PM CDT Sat Mar 29 2025 .KEY MESSAGES... - Showers and thunderstorms (60-90% chance) continue this afternoon into the evening hours. A marginal risk of severe weather exists across southeast Nebraska and western Iowa. - Severe threat diminishes late this evening, with showers continuing into the overnight hours (20-40% chance). A changeover to snow will occur across northern portions of the forecast area late tonight through early Sunday morning. Snow accumulations will be light at less than a 1/2 inch. - Showers exit the area late Sunday afternoon, with pleasant conditions expected for Monday. - Next round of precipitation will impact the area Tuesday and Wednesday (60-90% chance), with rain, strong storms, and a rain/snow mix. && .DISCUSSION... Issued at 336 PM CDT Sat Mar 29 2025 .SHORT TERM.../Today through Sunday Night/ Our active weather pattern continues today as a low approaches the area. 20z RAP upper air objective analysis shows the closed 850 mb low across central Nebraska, with much of southeast Nebraska and southwest Iowa within the warm sector of the low. As this low continues moving eastward, expect low to mid level QG forcing to be on the rise. This will lead to the gradual increase of rain showers and thunderstorms as we head into the afternoon and evening hours. KOAX radar is already picking up on a few showery echoes, mainly along and north of the I-80 corridor. Did decide to lower high temperatures today from NBM guidance, given that with the resultant cloud cover and shower/thunderstorm activity, highs will struggle to get above the low 70s across the far southern portions of our service area. By the late afternoon and evening hours, we will see a strengthening LLJ within the warm sector of the low. This will result in a reinforcing shot of Gulf moisture evident from RAP and HRRR 1000- 850mb moisture transport. BUFKIT soundings across southeast Nebraska and southwest Iowa continue to indicate that instability will be elevated here. A few exceptions should be noted, however, particularly along the Nebraska/Kansas border where possibly some surface based instability could occur, but this will be highly dependent on how much CIN can be eroded from an elevated warm layer between 700 and 800 mb. Regardless, anywhere from 500 to 1500 J/kg of MUCAPE is seen generally along and south of I-80, with higher instability values farther south into Kansas and Missouri. This instability coupled with 0-6 km bulk shear values of 35-45 kts seen from CAMs indicate that severe potential (including some supercells) exists along the aforementioned I-80 corridor and areas south, and this matches well with the marginal risk of severe weather that the Storm Prediction Center has issued for this afternoon and evening. The main threats from these storms will be large hail (with the height of the wet bulb zero anywhere from 8,000 to 10,000 ft) and strong winds. Soundings reveal a pocket of dry air anywhere from 700 to 400 mb, resulting in DCAPE values of 800-1000 J/kg within the marginal risk area, which adds confidence to the strong wind risk. A brief spin up is not out of the question either late this afternoon into the early evening hours as hodographs show some low level turning, particularly near the triple point, leading to the slight clipping of the 2% SPC tornado risk. Slight variations in low placement and convective initiation continue to be seen in some of the most recent CAM guidance. Latest 18z HRRR run shows initiation within the warm sector of the low around 22z across far southwest Iowa associated with the warm air advection push, with cells quickly moving into the DMX forecast area. A secondary round of cells develop around the 1-2z timeframe along the cold front across far southeast Nebraska and quickly race northeastward into portions of Missouri and Iowa. Other CAMs like the NAM Nest and ARW show initiation well east into central Iowa by the 0-1z timeframe, while the FV3 seems to somewhat mirror what the HRRR has. Regardless of whichever scenario plays out this evening, we will continue to monitor trends and the latest guidance. Make sure to stay tuned to the forecast for the latest updates regarding potential watches or warnings. The severe potential will gradually diminish as we head into the late evening hours tonight with storms pushing east. However, scattered rain showers will continue late tonight through the morning hours Sunday (20-40% chance) as they wrap around the sfc low. A changeover from rain to snow will occur across our far northern counties late tonight as temperatures will cool to the low 30s there, while the rest of the forecast area should see rain. Snowfall accumulations will remain very light at less than a half inch across Knox County. Any remaining snow/rain showers will end by Sunday afternoon as the sfc low continues to push east toward the Great Lakes area. Highs Sunday will warm to the 40s areawide. .LONG TERM.../Monday through Thursday/ Pleasant weather conditions return for Monday as a sfc ridge from the Saskatchewan/Manitoba area dips southward into the Northern Plains. This will lead to light winds and partly cloudy skies with some peaks of sun as highs reach the mid 40s to mid 50s. Make sure to enjoy this brief period of quiet weather, as Tuesday and Wednesday look to be fairly active. By late Monday night, a shortwave will deepen and eject from the Rockies area. This will induce lee sfc cyclogenesis, with QG forcing again overspreading the area by early Tuesday morning leading to widespread PoPs. Similar to the last forecast package, the NBM continues to hint at a rain/snow mix early Tuesday morning across our far north, with rain expected elsewhere. Thunderstorms may form by the evening hours Tuesday as instability returns to the area. Some of these storms could be strong to severe, with portions of eastern Nebraska and western into central Iowa outlooked for severe weather as seen from the Storm Prediction Center's day 4-8 outlook. PoPs will come to an end by Wednesday evening. However, with this system still several days out, the track and strength of the low is expected to change, so expect further refinements/changes to the forecast for those days. Late in the period models hint at a few shortwaves moving through which are resulting in the NBM showing some slight PoPs late Thursday into Friday. Uncertainty exists at this time, however, regarding timing and placement of these features given differing model output, so expect this precipitation potential and placement to change. NBM output has highs for the upcoming week in the 50s and 60s, with Tuesday and Wednesday being the warmest days. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 604 PM CDT Sat Mar 29 2025 IFR ceilings expected to persist through Sunday morning with some spotty showers and drizzle for the first few hours of the period. Can't completely rule out an isolated thunderstorm at OMA and LNK, but highest chances will remain south and east. Also can't completely rule out some light snow and MVFR/IFR visibility at OFK, but highest chances should remain to the northwest. Otherwise, winds will remain northwesterly with gusts of 20 to 25 kts starting around 03-04Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Castillo AVIATION...CA
Hazardous weather outlook, Mar 29, 3:44 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 344 PM CDT Sat Mar 29 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-301045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 344 PM CDT Sat Mar 29 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Showers and thunderstorms will continue this afternoon and evening. Some storms may be strong to severe, with large hail and strong winds the primary threats. The severe threat diminishes late this evening. Showers will continue late tonight through Sunday morning. Rain will transition to snow across areas of northeast Nebraska, but accumulations will remain light at less than a half inch. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Another storm system will impact the area Tuesday into Wednesday, with rain, strong storms, and a rain/snow mix possible. Details are still uncertain, but the Storm Prediction Center has portions of eastern Nebraska and western Iowa outlooked for severe weather Tuesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is unlikely through tonight, but reports of severe weather are appreciated. Castillo
In the hours before
Local storm report, Mar 29, 8:29 PM CDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
829 PM CDT Sat Mar 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM Hail 3 ENE Julian 40.55N 95.81W
03/29/2025 M1.00 Inch Otoe NE Trained Spotter
Pea to intermittent quarter sized hail.
&&
CAThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:25 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.